Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 28, 2014, 5:41 AM MST for 20 counties in North Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 5:41 AM MST (12:41 UTC)
- Expired
- Feb 28, 2014, 1:38 PM MST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 4 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS73 KBIS 281241 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 641 AM CST FRI FEB 28 2014 ...VERY WINDY CONDITIONS DEVELOPING BEHIND A COLD FRONT THIS MORNING... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. THE INITIAL SURGE OF THE FRONT WILL GENERATE SUSTAINED NORTHWESTERLY WINDS AROUND 30 MPH...WITH 45 MPH GUSTS POSSIBLE. WINDS THIS STRONG WILL LAST FOR AROUND 3 HOURS...THEN SLOWLY DECREASE. WINDS SHOULD FALL WELL BELOW WIND ADVISORY CRITERIA THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ011-012-019>023-025-033>037-040>048-050-051-281900- /O.NEW.KBIS.WI.Y.0009.140228T1241Z-140228T1900Z/ WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 641 AM CST FRI FEB 28 2014 /541 AM MST FRI FEB 28 2014/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON. * TIMING...THIS MORNING. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...AND GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
3 follow-up statements
743 WWUS73 KBIS 281618 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1018 AM CST FRI FEB 28 2014 ...VERY WINDY CONDITIONS THROUGH EARLY AFTERNOON... .A COLD FRONT HAS MOVED THROUGH WESTERN AND CENTRAL NORTH DAKOTA. THE INITIAL SURGE OF THE FRONT HAS GENERATE SUSTAINED NORTHWEST WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH. STRONG WINDS WILL CONTINUE FOR ANOTHER HOUR OR TWO BEFORE DIMINISHING LATE THIS MORNING INTO THE EARLY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ011-012-019>023-025-033>037-040>048-050-051-281900- /O.CON.KBIS.WI.Y.0009.000000T0000Z-140228T1900Z/ WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1018 AM CST FRI FEB 28 2014 /918 AM MST FRI FEB 28 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * TIMING...THIS MORNING AND EARLY THIS AFTERNOON. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...AND GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
350 WWUS73 KBIS 281814 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1214 PM CST FRI FEB 28 2014 ...VERY WINDY CONDITIONS THROUGH EARLY AFTERNOON... .A COLD FRONT HAS MOVED THROUGH WESTERN AND CENTRAL NORTH DAKOTA. THE INITIAL SURGE OF THE FRONT HAS GENERATE SUSTAINED NORTHWEST WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH. STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON...THEN DIMINISH FROM WEST TO EAST. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ011-012-019>023-025-033>037-040>048-050-051-282200- /O.EXT.KBIS.WI.Y.0009.000000T0000Z-140228T2200Z/ WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1214 PM CST FRI FEB 28 2014 /1114 AM MST FRI FEB 28 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... * TIMING...THIS MORNING AND EARLY THIS AFTERNOON. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...AND GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
326 WWUS73 KBIS 282038 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 238 PM CST FRI FEB 28 2014 ...WIND ADVISORY CANCELLED... .WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH DURING THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT PATCHY BLOWING AT TIMES IN OPEN AREAS THROUGH THE AFTERNOON. NDZ011-012-019>023-025-033>037-040>048-050-051-282145- /O.CAN.KBIS.WI.Y.0009.000000T0000Z-140228T2200Z/ WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 238 PM CST FRI FEB 28 2014 /138 PM MST FRI FEB 28 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH DURING THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT PATCHY BLOWING AT TIMES IN OPEN AREAS THROUGH THE AFTERNOON $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:13 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 28, 2:13 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CST FRI FEB 28 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 313 AM CST FRI FEB 28 2014 THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS TEMPERATURE AND WIND CHILL TRENDS TODAY. IN THE NEAR TERM...A COLD FRONT ACCOMPANIED BY A STRONG NORTHWEST WIND IS MOVING INTO WESTERN NORTH DAKOTA EARLY THIS MORNING. WINDS ARE GUSTING OVER 30 MPH AHEAD OF A 6-7 MB 3 HOUR PRESSURE RISE BUBBLE. BASED ON UPSTREAM OBSERVATIONS AND BUFR FORECAST SOUNDINGS...WIND ADVISORY CRITERIA (30 MPH SUSTAINED) SHOULD REMAIN ISOLATED AND BRIEF SO WILL NOT ISSUE ADDITIONAL HEADLINES. TEMPERATURES AND RESULTING WIND CHILLS ARE RATHER CHALLENGING TODAY...AS THE TEMP AT 13Z WILL LIKELY BE THE HIGH FOR THE DAY ACROSS THE WEST. ACROSS THE CENTRAL AND EASTERN COUNTIES...AM EXPECTING MORNING HIGHS FOLLOWED BY FALLING AFTERNOON TEMPS. STILL COUNTING ON ENOUGH COLD AIR ADVECTION THIS MORNING...IN COMBINATION WITH THE STRONG WIND TO PRODUCE SUB-ADVISORY WIND CHILLS IN THE NORTH...AND WILL LEAVE CURRENT WIND CHILL ADVISORY UNCHANGED. SOME LIGHT SNOW IS POSSIBLE THROUGH THE DAY IN THE FAR SOUTHWEST...WITH BETTER CHANCES FOR ACCUMULATIONS AROUND AN INCH TONIGHT. WIND CHILL ADVISORIES AND/OR WARNINGS WILL LIKELY BE NEEDED AGAIN TONIGHT...WITH WIND CHILLS FORECAST TO 45 BELOW ZERO IN THE FAR NORTH THROUGH 12Z SATURDAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 313 AM CST FRI FEB 28 2014 ARCTIC AIR ENTRENCHED ACROSS THE NORTHERN PLAINS WILL KEEP TEMPERATURES BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY/SATURDAY NIGHT. WIND CHILL READINGS OF 45 BELOW WILL BE COMMON OVER NORTHERN NORTH DAKOTA...WITH WIND CHILLS OF 35 BELOW OVER SOUTHERN NORTH DAKOTA DURING THE SAME PERIOD. SNOW CHANCES SHOULD REMAIN CONFINED OVER SOUTHWESTERN NORTH DAKOTA SATURDAY. SURFACE HIGH PRESSURE WILL THEN SHIFT EAST OF THE REGION GENERATING WEAK WARM AIR ADVECTION (RELATIVE TERM) ACROSS THE STATE. DRY CONDITIONS ARE FORECAST STATEWIDE SUNDAY WITH HIGHS GENERALLY AROUND ZERO. QUASI-ZONAL FLOW ALOFT IS PROGGED TO DEVELOP OVER THE NORTHERN PLAINS NEXT WORK WEEK. SHORTWAVES IN THE PROGRESSIVE FLOW ALOFT SHOULD LEAD TO A RELATIVELY ACTIVE PERIOD...WITH SNOW CHANCES FORECAST FOR EACH DAY MONDAY-THURSDAY. NO ONE DAY IS FAVORED OVER ANOTHER FOR A HIGH IMPACT SNOW EVENT. AS A RESULT...KEPT SNOW CHANCES LOW AND SNOW AMOUNTS LIGHT. ON A POSITIVE NOTE...THE QUASI-ZONAL FLOW ALOFT WILL MODERATE THE ARCTIC AIRMASS AND WILL LEAD TO A WARMING TREND THROUGH THE END OF THE PERIOD. THE RAW ECMWF AND GFS MODEL PROGS HIGHS POSSIBLY IN THE LOW 30S ALONG AND SOUTH OF I-94 BY THURSDAY. HOWEVER...GIVEN THE UNCERTAINTY REGARDING A DAY 7 FORECAST...CONTINUED WITH THE BLENDED APPROACH WHICH GIVES HIGHS FROM THE TEENS NORTH TO LOWER 20S SOUTH ON THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 313 AM CST FRI FEB 28 2014 A STRONG COLD FRONT WILL PUSH THROUGH THE STATE TODAY...ACCOMPANIED BY MVFR CEILINGS AND A NORTHWEST WIND GUSTING OVER 30 KTS. WINDS WILL DIMINISH SOMEWHAT BY LATE AFTERNOON/EARLY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ001>004-009>012. && SHORT TERM...RP KINNEY LONG TERM...TM AVIATION...RP KINNEY
Hazardous weather outlook, Feb 28, 2:32 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CST FRI FEB 28 2014 NDZ001>004-009>012-010945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- 332 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY CONTINUES UNTIL NOON CST. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-017>023-025-031>037-040>048-050-051-010945- ROLETTE-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 332 AM CST FRI FEB 28 2014 /232 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS OF 25 TO 40 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RP KINNEY/TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:12 AM MST | Wind Chill Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Renville and 1 more | 3 hr |
| Feb 28, 1:49 PM MST | Wind Chill Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more | 46 hr |
| Feb 28, 1:49 PM MST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 13 more | 46 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.